Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 156, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2011, 7:04 PM CDT for Cannon County, Coffee County, Warren County, Tennessee. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 7:04 PM CDT (00:04 UTC)
- Expired
- Apr 27, 2011, 7:51 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Coffee County, TN, Warren County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 7:15 PM CDT | HAIL 0.5 | Mcminnville, TN | DIME SIZE HAIL REPORTED NEAR MCMINNVILLE. |
| Apr 27, 7:30 PM CDT | TSTM WND DMG | Mcminnville, TN | SEVERAL REPORTS OF TREES BLOWN DOWN. ONE TREE ON A HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 3:36 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
064
WUUS54 KOHX 280004
SVROHX
TNC015-031-177-280100-
/O.NEW.KOHX.SV.W.0156.110428T0004Z-110428T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
704 PM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL CANNON COUNTY IN MIDDLE TENNESSEE...
NORTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 800 PM CDT
* AT 701 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR MORRISON...MOVING NORTHEAST AT 70
MPH.
* LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT THURSDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3560 8611 3580 8587 3562 8563 3553 8585
3553 8587 3552 8587 3549 8594
TIME...MOT...LOC 0004Z 230DEG 59KT 3562 8594
$$
211 follow-up statement
080
WWUS54 KOHX 280051
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
751 PM CDT WED APR 27 2011
TNC015-031-177-280101-
/O.CAN.KOHX.SV.W.0156.000000T0000Z-110428T0100Z/
WARREN TN-CANNON TN-COFFEE TN-
751 PM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COFFEE...CANNON
AND WARREN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3560 8611 3580 8587 3562 8563 3553 8585
3553 8587 3552 8587 3549 8594
TIME...MOT...LOC 0051Z 230DEG 59KT 3611 8521
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:39 PM CDT, 25 minutes earlier.
Area forecast discussion, Apr 27, 6:39 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 639 PM CDT WED APR 27 2011 .UPDATE...FOR 00Z TAFS. && .AVIATION... WIDESPREAD SHOWERS AND STORMS BRIEFLY BRINGING VSBYS/CEILINGS DOWN TO MVFR/IFR WILL DISSIPATE OVERNIGHT BUT CEILINGS MAY STAY LOW PERIODICALLY THRU 12Z-14Z. AFT THAT TIME...VFR CONDITIONS EXPECTED BNA/CSV THRU 00Z FRI. WINDS WILL BECOMING GUSTY AT TIMES. && .PREV DISCUSSION... /ISSUED 348 PM CDT WED APR 27 2011/ DISCUSSION... SIGNIFICANT ONGOING WEATHER EVENT EXPECTED TO WRAP UP OVERNIGHT AS FRONTAL BOUNDARY PASSES. FRONT CURRENTLY ACROSS EASTERN AR/LA WILL MOVE EAST AS SFC LOW MOVES RAPIDLY INTO SOUTHERN IL BY 00Z. IN THE MEANTIME THERMODYNAMIC PARAMETERS REMAIN ON THE VERY HIGH END ALTHOUGH SFC BASED INSTABILITY NOT RECOVERED TOO WELL. WELL DEFINED WARM FRONT ACROSS NORTH AL HOWEVER EXPECTED TO LIFT NORTH AND RECHARGED SFC BASED JUICE. THIS WILL LEAVE AREA IN VERY HIGH CHANCE FOR SEVERE THUNDERSTORMS AND ISO TORNADOES THRU MIDNIGHT OR SO...ENDING EAST. PLAN ON KILLING WIND ADVISORY. FRONT PASSES BNA LATE THIS EVENING AND CSV JUST AFTER MIDNIGHT. WIDESPREAD SHOWERS/STORMS WILL DECREASE OVERNIGHT AS BIGTIME DRYING SLIDES IN BEHIND FRONT. WHILE SEVERE STORMS/SHORT-FUSE FLOODING WILL END...RIVERS/CREEKS WILL REMAIN NEAR OR ABOVE FLOOD WELL INTO SATURDAY...ESPECIALLY AROUND BNA AND WEST WHERE 5 TO 7 INCHES OF RAIN FELL THROUGHOUT THE LAST 2-3 DAYS. ON THU...DRY WX EXPECTED TO RETURN AREA-WIDE BUT SHARP UPPER TROF SLIDING BY THU NIGHT MAY BRING A FEW SHOWERS TO THE EXTREME NORTH BUT THATS ABOUT IT. ON FRI...ML/UL RIDGE FINALLY TAKES HOLD LATE... COMBINING WITH SFC/LL HIGHS. THESE FEATURES PRETTY MUCH RULE THRU SAT NIGHT...WITH NEXT FRONTAL BOUNDARY SETTING UP ACROSS THE MS RIVER VALLEY TOWARD 12Z SUN. A FEW STORMS MAY SPILL INTO THE EXTREME NORTHWEST BEFORE 12Z BUT THE MAIN AFFECTS WILL BE FELT MORE-SO SUN THRU MON AS THIS FRONTAL BOUNDARY PASSES. FRONT PASSING WITH GOOD BIT OF INSTABILITY AND A DECENT TRAILING UL TROF. EXPECT AT LEAST SCT TSTORMS THRU THAT PERIOD. THINGS CLEAR OUT MONDAY RETURNING DRY WEATHER...HOLDING INTO MID- LATE WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Apr 27, 4:47 AM CDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 447 AM CDT WED APR 27 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-281000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 447 AM CDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN MIDDLE TENNESSEE TODAY AND THIS EVENING. A MODERATE RISK EXISTS OVER MOST OF THE REMAINDER OF THE MID STATE. LONG TRACKED STRONG TO VIOLENT TORNADOES ARE POSSIBLE TODAY AND THIS EVENING... ALONG WITH DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. HEAVY RAINFALL WILL LIKELY CAUSE SOME AREA CREEKS, STREAMS AND RIVERS TO REACH...OR APPROACH...FLOOD STAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Apr 27, 5:14 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLOOD LAWRENCEBURG 35.25N 87.34W
04/27/2011 LAWRENCE TN LAW ENFORCEMENT
HIGHWAY 64 FLOODED NEAR LAWRENCEBURG.
&&
JLMLocal storm report, Apr 27, 5:34 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
534 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 ESE TULLAHOMA 35.35N 86.15W
04/27/2011 E0.50 INCH FRANKLIN TN LAW ENFORCEMENT
DIME SIZE HAIL REPORTED ON HIGHWAY 127 SOUTHEAST OF
TULLAHOMA.
&&
JLMLocal storm report, Apr 27, 5:54 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 4 S HOHENWALD 35.49N 87.56W
04/27/2011 E0.88 INCH LEWIS TN LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED NEAR GRINDER CREEK ROAD AND
HIGHWAY 99.
&&
JLMLocal storm report, Apr 27, 6:01 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
601 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 4 E TULLAHOMA 35.37N 86.14W
04/27/2011 COFFEE TN LAW ENFORCEMENT
TREES BLOWN DOWN AND POWER LINES DOWN.
&&
JLMLocal storm report, Apr 27, 6:30 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG TRACY CITY 35.26N 85.75W
04/27/2011 GRUNDY TN LAW ENFORCEMENT
TREES BLOWN DOWN IN SEVERAL AREAS NEAR TRACY CITY. ONE
TREE FELL ON A HOUSE.
&&
JLMLocal storm report, Apr 27, 6:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 PM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLOOD 5 S WATERTOWN 36.03N 86.14W
04/27/2011 WILSON TN PUBLIC
ROAD FLOODED AT INTERSECTION OF STATESVILLE ROAD AND
GREENVALE ROAD.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Fentress, Overton, Putnam, Van Buren and 2 more | 34 min |
| Apr 27, 7:37 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 38 min |
| Apr 27, 7:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 63 min |
| Apr 27, 7:45 PM CDT | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 11 days |
| Apr 27, 8:48 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 12 min |
| Apr 27, 8:55 PM CDT | River Flood Warning | OHX | Maury | 67 hr |
| Apr 27, 8:55 PM CDT | River Flood Warning | OHX | Giles | 12 hr |
| Apr 27, 8:55 PM CDT | River Flood Warning | OHX | Giles | 22 hr |
| Apr 27, 9:14 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 25 hr |
| Apr 27, 9:14 PM CDT | River Flood Advisory | OHX | Williamson | 22 hr |
| Apr 27, 10:00 PM CDT | River Flood Advisory | OHX | Bedford | 7 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.